MAUDE Adverse Event Report: ARTHREX, INC. .062" X 12" LONG, GUIDE WIRE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. .062" X 12" LONG, GUIDE WIRE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number .062" X 12" LONG, GUIDE WIRE
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The dimension of the fully closed (compressed) packaging tube is 10.03 inches, where the length of the guide wire is 11.90 inches.When the ar-8941-12 device shifted during shipping, the packaging tube most likely became further compressed than the length of the guide wire, causing it to pierce through the end of the packaging tube.
 
Event or Problem Description
It was reported that the receiving clerk at the facility had sustained a hand penetration injury from the product that had punctured the skin and caused bleeding.The ar-8941-12 (guide wire, long), which is sold in a sealed plastic pouch, was shipped to the facility in a carton which contained additional products purchased.The guide wire had penetrated through its plastic pouch and the cardboard shipping box.The receiving clerk did not notice the guidewire sticking out of the box until the clerk moved the carton at which time the guidewire punctured the clerk¿s skin.There was no surgical case involvement.Arthrex has been provided pictures of the puncture wound, shipping box and device packaging.Additional information provided 8/29/2019: the receiving clerk received the cut on his left middle finger.Shortly after the incident, the small injury was cleaned and a band-aid was placed over it to stop the bleeding.There was no medical attention required and he did not have to miss any time from work.

Brand Name
.062" X 12" LONG, GUIDE WIRE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8960718
Report Number1220246-2019-01288
Device Sequence Number2654564
Product Code MDM
UDI-Device Identifier00888867051713
UDI-Public00888867051713
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number.062" X 12" LONG, GUIDE WIRE
Device Catalogue NumberAR-8941-12
Device Lot Number10326597
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;